Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2001, 10:39 PM CDT for Union County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 10:39 PM CDT (03:39 UTC)
- Expired
- Aug 12, 2001, 11:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, AR
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WUUS54 KSHV 130341 SVRSHV ARC139-130445- /NEW.KSHV.SV.W.0263.130339-130445/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1039 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 1145 PM CDT * AT 1039 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF EL DORADO... OR ABOUT 10 MILES SOUTHWEST OF SMACKOVER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR EL DORADO AT 1105 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 1145 PM CDT. LAT...LON 3336 9295 3305 9296 3302 9211 3326 9231
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 12, 9:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT SUN AUG 12 2001 UPDATED ZONES JUST SENT OUT. LEFT RAIN PERCENTAGES AS THEY WERE...WITH 40% AND 50% ACROSS CWFA. SIMPLY MADE A FEW COSMETIC CHANGES. LATEST MODEL DATA STARTING TO FLOW IN. IT IS SHOWING 80 PLUS MOISTURE ADVECTION AT 850 MB INTO AREA FROM THE NORTHWEST PICKING UP BY MIDNIGHT AND SPREADING SWD THROUGH THE MAJORITY OF THE OF THE AREA BY 12Z...HOWEVER...SLIGHTLY BETTER FOCUS OVER SW AR AND N LA. ALREADY GETTING DEVELOPMENT OVER COLUMBIA CO IN SW AR. 20 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.